MAUDE Adverse Event Report: VIANT MEDICAL, LLC VIANT MEDICAL, LLC; EZ CLEAN¿ STRAIGHT REAMER HANDLE

VIANT MEDICAL, LLC VIANT MEDICAL, LLC; EZ CLEAN¿ STRAIGHT REAMER HANDLE
Model Number T5326
Medical Device Problem Codes Unstable (1667); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: on (b)(6) 2024, viant medical became aware of a group of complaints from the customer (distributor) which viant were not made aware of.Viant is in process of coordinating with the customer to recover the devices or images for full evaluation, if still available.Once all the information is collected and evaluated by viant, a follow-up medwatch 3500a emdr will be submitted.G2: complaint information provided by distributor, enovis.
 
Event or Problem Description
It was reported during an unknown procedure on a 65 year old male patient that the reamer seemed wobbly.The malfunction occurred away from the patient.Another tray was opened and a different reamer handle was used successfully to complete the procedure with a one minute delay.The instrument was inspected prior to use and was deemed acceptable for use based on its appearance.No consequences or impact to patient.
 
Additional Manufacturer Narrative
H2: the complaint sample was not returned to viant for evaluation; however, the customer did perform investigation activities and have provided the findings to viant.The customer investigation details stated the following: "the instrument was returned to djo for evaluation and there were defects identified with the instrument (photos attached)." "the root cause of the complaint cannot be confirmed.The device was inspected and there were no issues identified.This is not an event associated with a product failure, malfunction, or issue." the photos mentioned about were not provided to viant for review.However, based on the customer's inspection of the device, defects were identified but no product failure, malfunction, or issues were identified regarding the reported failure.Thus, the reported event is unconfirmed.The current ifu sent with this device today, man-004006 rev.A, states the following; end of life is determined by wear and damage due to intended use, visually inspect for damage and wear.If the instrument is damaged and worn it is considered at the end of its life and should be discarded, where instruments form part of a larger assembly, check assembly with mating components, viant devices should only be used by qualified personnel fully trained in the use of the surgical instruments and the relevant surgical procedures, do not modify viant instruments in any way and handle with care at all times.Surface scratches can increase wear and the risk of corrosion, manual surgical instruments have a limited life-span which is determined by wear or damage due to repeated intended use.When a surgical instrument reaches the end of its functional life, clean the instrument of any and all biomaterial/biohazards and safely discard the instrument in accordance with applicable laws and regulations.The device history record (dhr) review was not performed as the lot number is unknown.It is unknown how many surgical procedures (cycles) this device has experienced throughout its life in the field as the lot number is unknown to determine the date of manufacture.The viant risk management files were reviewed to ensure the reported failure mode (or similar) is captured and assessed.The review revealed there are similar failure modes identified and mitigated to the lowest possible risk region.In conclusion, based on the customer's inspection of the device, defects were identified but no product failure, malfunction, or issues were identified regarding the reported failure.Thus, the reported event is unconfirmed.If the complaint sample or product images are received by viant, it will be evaluated and the complaint record will be updated accordingly.No further investigation with regard to this complaint is required at this time.Viant will continue to monitor for trends.

Brand Name
VIANT MEDICAL, LLC
Common Device Name
EZ CLEAN¿ STRAIGHT REAMER HANDLE
Manufacturer (Section D)
VIANT MEDICAL, LLC
4545 kroemer road
fort wayne IN 46818
Manufacturer (Section G)
VIANT MEDICAL, LLC
4545 kroemer road
fort wayne IN 46818
Manufacturer Contact
tony singh
4545 kroemer road
fort wayne, IN 46818
MDR Report Key20218258
Report Number3004976965-2024-00017
Device Sequence Number12694524
Product Code LXH
UDI-Device Identifier00840096401400
UDI-Public00840096401400
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberT5326
Device Catalogue Number803-05-198
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2024
Supplement Date Received by Manufacturer10/14/2024
Initial Report FDA Received Date09/13/2024
Supplement Report FDA Received Date10/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age65 YR
Patient SexMale